Heart Rhythm Community
15 days into 30 day monitor - Zero events
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

15 days into 30 day monitor - Zero events

Ended up on a 30 day eCardio after an unexplained blackout.  No further spells, no trouble with a stress echo, no events on the monitor.  Can I send this thing back?  Has anyone gone the entire 30 days with no events?
Related Discussions
5 Comments Post a Comment
Blank
187666_tn?1331176945
I haven't. Can you recall what you were doing the time you blacked out? Can you repeat the circumstances?
Blank
Avatar_m_tn
I had a backache the night before and my wife suggested I take a vicodin (which I've never had before), got up in the morning, was in the bathroom peeing away and next thing I know she's on the phone with 911.  The EMT's checked me out and were OK with leaving me at home until they tried to sit me up.  My BP and pulse both dropped (100/60 and 36bpm).  Then I got to take the gurney ride out of my house, which is funny because that's how all my customers say they are going to leave the homes I build for them.  At no time later were we able to recreate the event.  Clean EKG in the ER, clean carotid artery ultrasound, no problems with the stress echo.  No events on the monitor.  I feel like I'm spinning my wheels with this thing.
Blank
1807132_tn?1318747197
Yeah, it seems kind of strange they would give you an event monitor for a singular event.  Was your heart racing as well when you came too?  I can't say for certain because I am not a doctor but the drop in bp and low heart rate is probably why you fainted.  You likely have low bp and a slow heart rate to begin with and the vicodin probably depressed your system more so when you stood at the toilet your system couldn't compensate.  That said, your doctor saw it fit to have you wear the monitor. I'd say see the month out and then you can let it be so long as you don't continue to have problems.  If you do monitor your bp and if it stays low where you are loosing consciousness find out if adding a bit of salt to your diet might help.  I have lowish bp especially if I don't have a lot of salt.  All kinds of fainting issues can occur but you do have to be careful to not over do it as well.  Finally I would also say stay away from the vicodin and get yourself to a physical therapist for your back.  I have a compressed lower disc in my spine and if I don't keep up with my toning exercises I pay the price with pain and numbness but it is amazing how much a good physical therapist can help with back issues.  Well good luck moving forward.  I hope this was all just a bad reaction to the medicine and things will be fine from here on out.  Take care and keep us posted on how you are doing.
Blank
187666_tn?1331176945
No, don't take the Vicodin again just to see what happens. But do make note of the reaction you had to the medication so doctors won't give it to you at another time. Not sure if the two (med and heart event) are absolutely related but no need to take the chance either.
Blank
Avatar_m_tn
I'm leaning towards the vicodin as well.  I'm sensitive to drugs in general, can't take antihistamines etc,   I've always had good BP and a resting heart rate around 50 from years of running.  I guess I'll wait this thing out, see what they say.
Blank
Post a Comment
To
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
86819_tn?1378951092
Blank
Bromley
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
MedHelp Health Answers
Recent Activity
6579347_tn?1388505968
Blank
mele48 And here I am again... Comment
5 hrs ago
Avatar_f_tn
Blank
Navywife21113 worried Comment
9 hrs ago
Avatar_f_tn
Blank
kimLaura added the Heart Rhythm Tracker
Jul 22
Heart Rhythm Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
86819_tn?1378951092
Blank
Bromley
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA